News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Missed pills, antibiotics, early cramping, 2 weeks early?


 miss_cooper - Sun May 17, 2009 1:48 pm

I posted this on friday when it occured but it didn't appear...also have updated now.

I am on the mini pill and have been for a few months now. My last period was on 29th April and was normal however today (thursday 14th) I started getting mild cramping and (sorry if tmi) but very feint and sometimes stringy deep pink/browny discharge whenever I wiped from lunchtime onwards but never noticed anything in water when I pee so wouldn't know unless wiping with tissues.

I am wondering if it could be implantation or an early pregnancy sign as for the past week I forgot to take the mini pill and have been having sex once/twice a day every day with my fiance (we've discussed trying soon so neither of us are too worried about me forgetting the pill - although I was planning to get back on track but not sure if I should or not now.)

I'm normally a 28 day cycle very rarely one day early or late. And I was on some antibiotics from 5th May onwards for a chest infection (can't remember which they we're but was alternative to penicillin as allergic) which was for a week and finished on 11th April but I also missed the pill from 9th onwards. If 28 days am I right in thinking that is around ovulation time?

Do you think its possible or could it be AF coming way too early for some reason? Based on my info above on cycle if AF doesn't arrive when is the best date to test? Or is it even possible to test before i'm due which I think would be around 27th May?

UPDATE: Carried on spotting friday morning then got heavier that evening and saturday until lunch when it turned back into occasional spotting and was gone again by sunday morning.

I've never had this problem ever in my entire life and my AF is always fast, red and 5 days long. Plus it was due 27th May and this is almost 2 weeks early.

Is there any chance? As it would be a great surprise if so.
 Debbie Miller, RN - Thu Jun 11, 2009 11:16 pm

User avatar Hello,
The kind of antibiotics you took would most likely not affect your birth control pill. Rifampin is really the only one that has been found to be a problem. At first it was thought this might mean other antibiotics would cause similar concerns but this has been shown to not be the case.

Missing a mini-pill can result in pregnancy so you're not home free on this yet. The secretion changes could be an indication of ovulation and yes, that would be around the expected time for a 28 day cycle. A few days late on a period under these circumstances would suggest taking a pregnancy test.

Best wishes.
 Anonymous - Fri Jun 12, 2009 3:00 am

Hi, thanks for the response (I think I resubmitted this yesterday so please ignore that post i'll add the extras here)

AF NEVER ARRIVED!

On the evening of the 29th May while relaxing on sofa I noticed I was cramping, almost like very mild AF cramps and was constantly up and down to the loo in case it happened. Which it didn't.

On the 30th in the early afternoon I had cramping again.

I did do a test a few days after the incident on 14th May but my doctors said it was too early if I was pregnant.

I'd managed not to do any up until yesterday (11th June) which was negative but now i'm wondering if maybe the incident on 14th May was just an abnormal AF, but in that case I have now missed my AF again as I am always 28 days and it should have been due 9-10th June. Is it possible last month was just a weird AF and this month I may have caught ovulation again as I stopped my pills just in case.

I had cramping a couple of weeks ago again for a few days. Yesterday I felt a bit bloated and swollen above my pelvic bone and have had a very feint brown when wiping only but no red or pink, this started the day I was due AF (9th) and still carrying on whenever I wipe.

Could I get some second opinions on all this as I keep searching on net and lots of people saying they were pregnant after something similar and lots saying they weren't so hard to judge what it might be and when I should test again.
 miss_cooper - Thu Jun 18, 2009 2:57 am

Not entirely sure if it was or not but thought i may have been having a very strange af yesterday. Had mild cramp and slightly more browner discharge all day. Although barely used one pad to monitor.

But i'm weirded out now. Last night went to loo to change pad thinking I must have started bleeding by then and found a lump of greyish pink flesh on pad about size of a penny but it wasn't bloody and held it's shape when squished in tissue to see what it was. Only after a big cramp did that appear and now after finding that I finally bleeding red but it only last an hour and was quite light.

That has NEVER happened before. I understand bits of tissue during af but it's as if af got rid of that then started.

My hubby now think's the bleeding in May might have been implantation and i've miscarried as the time between that and this was 6 weeks.

I don't know what to think...this has never happened before and has me so confused!
 miss_cooper - Fri Jul 10, 2009 2:46 am

Sorry about name change in middle there, confusedpoppy was me as I lost my login...DOH!

Never did work out if that was a miscarriage or not. Since then I stopped the pill fully as we wanted to try again and I had one very painful heavy af a month after stopping fully which felt like pre-pill af.

Is the mini pill quicker to get out of your system? My doctor seemed to think it was as it is easier to fall pregnant mucking them up as it is on combined?
 Debbie Miller, RN - Wed Sep 09, 2009 12:14 pm

User avatar Hello,
It is considered quite common to have an early miscarriage before you even know you are pregnant, so this is certainly a possibility, but when they occur this early you just never can be sure if it was or not.

The mini pill does contain fewer hormones and therefore would be less likely to delay ovulation after you discontinue it. But, even on the regular formulas some women get pregnant right after stopping. It appears to have more to do with the individual woman than the pill itself.

Good luck in your efforts at pregnancy. I'm sure all is well and you have just experienced a good deal of hormonal fluctuation.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here